Alert archive / Minnesota / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 101, NWS Grand Forks, ND
NWS Grand Forks, ND issued this severe thunderstorm warning at Jul 1, 2008, 5:46 PM CDT for Lake of the Woods County, Minnesota. It was in force for 15 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 1, 2008, 5:46 PM CDT (22:46 UTC)
- Expired
- Jul 1, 2008, 6:01 PM CDT
- In force
- 15 min
- Issued by
- NWS Grand Forks, ND
- Area
- Storm-based polygon
County Lake of the Woods County, MN
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 1, 4:50 PM CDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
International Fa, MN (KINL), launched 12:00Z, 10.8 hours before the alert went out and 130 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 19 J/kg
- Mixed-layer CIN
- -400 J/kg
- Mixed-layer LCL
- 1828 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 120 m²/s²
- 0-3 km storm-relative helicity
- 107 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KFGF 012246
SVRFGF
MNC077-012315-
/O.NEW.KFGF.SV.W.0101.080701T2246Z-080701T2315Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
546 PM CDT TUE JUL 1 2008
THE NATIONAL WEATHER SERVICE IN GRAND FORKS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTH CENTRAL LAKE OF THE WOODS COUNTY IN NORTH CENTRAL
MINNESOTA...
* UNTIL 615 PM CDT
* AT 544 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL. THE STORM
WAS LOCATED 7 MILES SOUTH OF OAK ISLAND...OR 46 MILES NORTHEAST OF
ROSEAU...MOVING TO THE SOUTHEAST AT 38 MPH.
* THE SEVERE THUNDERSTORM WILL REMAIN OVER RURAL AREAS OF
NORTH CENTRAL LAKE OF THE WOODS COUNTY.
REMEMBER SEVERE THUNDERSTORMS CAN AND OCCASIONALLY DO PRODUCE
TORNADOES WITH LITTLE OR NO ADVANCE WARNING.
LAT...LON 4932 9480 4927 9481 4920 9479 4911 9476
4910 9474 4896 9469 4894 9470 4916 9507
4933 9497 4934 9482
TIME...MOT...LOC 2246Z 294DEG 33KT 4921 9488
$$
HOPPES1 follow-up statement
000
WWUS53 KFGF 012301
SVSFGF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
600 PM CDT TUE JUL 1 2008
MNC077-012310-
/O.CAN.KFGF.SV.W.0101.000000T0000Z-080701T2315Z/
LAKE OF THE WOODS MN-
600 PM CDT TUE JUL 1 2008
...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL LAKE OF THE
WOODS COUNTY IS CANCELLED...
AT 600 PM CDT...THE SEVERE THUNDERSTORM HAS MOVED OUT OF THE WARNED
AREA IN NORTH CENTRAL LAKE OF THE WOODS COUNTY. SO THE WARNING HAS
BEEN CANCELLED.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT
TUESDAY EVENING FOR NORTHWESTERN MINNESOTA AND EASTERN NORTH DAKOTA.
LAT...LON 4932 9480 4927 9481 4920 9479 4911 9476
4910 9474 4896 9469 4894 9470 4916 9507
4933 9497 4934 9482
TIME...MOT...LOC 2300Z 291DEG 32KT 4918 9471
$$
HOPPESWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Forks, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 1, 3:48 PM CDT, 1 hour 58 minutes earlier.
Area forecast discussion, Jul 1, 3:48 PM CDT, 1 hour 58 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GRAND FORKS ND 348 PM CDT TUE JUL 1 2008 .DISCUSSION... COLD FRONT OVERTAKING PREFRONTAL TROUGH AND CURRENTLY ORIENTED ALONG A ROSEAU TO LISBON LINE. STRONGEST CONVECTION SO FAR CONFINED TO FAR NE FA CLOSEST TO SHORTWAVE DROPPING THROUGH SOUTHERN MB/ONTARIO. FARTHER SW ALONG FRONT CAPPING APPEARS TO BE LIMITING CONVECTIVE POTENTIAL. STILL SOME POTENTIAL NEXT FEW HOURS WITH ACCAS AND LOCALIZED FINE LINE/BOUNDARIES. NOT MUCH GOING ON IN POST FRONTAL ENVIRONMENT ACROSS FAR NW FA BASED ON RADAR AND SATELLITE TRENDS. CURRENT POP TIMING EXCELLENT SO NOT PLANNING ON CHANGING. OF INTEREST IS SMOKE LAYER BEHIND FRONT WHICH IS LIMITING VSBY. OTHERWISE T/TD DROP BEHIND COLD FRONT RESPECTABLE WITH A 10 DEGREE DROP IN T BEHIND BOUNDARY. CURRENT TEMPERATURES ALSO SEEM REASONABLE SO NOT MUCH FOR CHANGES IN UPDATE. && .AVIATION... COLD FRONT WITH WIND SHIFT WILL CONTINUE TO MOVE SOUTH ACROSS THE AREA THIS EVENING/OVERNIGHT. THUNDERSTORMS SO FAR CONFINED TO FAR NE FA WITH SOME ISOLD MVFR VSBY IN RA. ELSEWHERE ISOLD POTENTIAL FOR STORMS WILL EXIST FOR A COUPLE MORE HOURS ALONG AND AHEAD OF FRONT BUT SO FAR NOT VERY IMPRESSIVE. VFR CIG CONDITIONS EXPECTED THROUGHOUT THE PERIOD. OF INTEREST IS SMOKE LAYER BEHIND FRONT WHICH HAS DROPPED VSBY TO MVFR RANGE IN A FEW SPOTS. && .FGF WATCHES/WARNINGS/ADVISORIES... ND...NONE. MN...NONE. && VOELKER
Hazardous weather outlook, Jul 1, 5:22 AM CDT, 12 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAND FORKS ND 522 AM CDT TUE JUL 1 2008 MNZ001>009-013>017-022>024-027>032-040-NDZ006>008-014>016-024- 026>030-038-039-049-052>054-021030- WEST POLK-NORMAN-CLAY-KITTSON-ROSEAU-LAKE OF THE WOODS- WEST MARSHALL-EAST MARSHALL-NORTH BELTRAMI-PENNINGTON-RED LAKE- EAST POLK-NORTH CLEARWATER-SOUTH BELTRAMI-MAHNOMEN- SOUTH CLEARWATER-HUBBARD-WEST BECKER-EAST BECKER-WILKIN- WEST OTTER TAIL-EAST OTTER TAIL-WADENA-GRANT-TOWNER-CAVALIER- PEMBINA-BENSON-RAMSEY-EASTERN WALSH COUNTY-EDDY-NELSON- GRAND FORKS-GRIGGS-STEELE-TRAILL-BARNES-CASS-RANSOM-SARGENT- RICHLAND-WESTERN WALSH COUNTY- 522 AM CDT TUE JUL 1 2008 ...SLIGHT RISK FOR SEVERE THUNDERSTORMS LATE THIS AFTERNOON THROUGH EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NORTH DAKOTA...WEST CENTRAL AND NORTHWEST MINNESOTA. .DAY ONE...TODAY AND TONIGHT ISOLATED TO SCATTERED THUNDERSTORMS WILL BE POSSIBLE ACROSS THE REGION THIS AFTERNOON AND EVENING. THERE IS A SLIGHT RISK THAT SOME OF THESE STORMS MAY BE SEVERE. THE MOST LIKELY TIME FRAME FOR SEVERE STORMS WILL BE FROM LATE AFTERNOON THROUGH THE EVENING. THE MAIN THREAT WILL BE STRONG WIND GUSTS AND LARGE HAIL. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THERE IS A CHANCE FOR THUNDERSTORMS SATURDAY NIGHT INTO MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON AND EVENING. TG
In the hours before
Special weather statement, Jul 1, 2:13 PM CDT, 3 hours 33 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GRAND FORKS ND 213 PM CDT TUE JUL 1 2008 NDZ008-011915- PEMBINA- INCLUDING THE CITY OF...CAVALIER 213 PM CDT TUE JUL 1 2008 TEST MESSAGE SENT GUST
The office that day
Everything else NWS Grand Forks, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 1, 5:11 PM CDT | Severe Thunderstorm Warning | FGF | Kittson, Roseau | 64 min |
| Jul 1, 5:54 PM CDT | Severe Thunderstorm Warning | FGF | Lake of the Woods, Roseau | 66 min |
| Jul 1, 6:13 PM CDT | Severe Thunderstorm Warning | FGF | Beltrami, Lake of the Woods, Roseau | 62 min |
Nearby
Severe Thunderstorm Warnings in Minnesota, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.